Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 56, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 22, 1997, 12:47 AM CDT for Kimble County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 12:47 AM CDT (05:47 UTC)
- Expired
- Jun 22, 1997, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 220547 FFWSJT TXC267-221200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1247 AM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...KIMBLE COUNTY THE FLASH FLOOD WARNING FOR KIMBLE COUNTY HAS BEEN EXTENDED TO 7 AM CDT. MODERATE TO OCCASIONALLY HEAVY RAIN IS EXPECTED OVER KIMBLE COUNTY THROUGH THE NIGHT. FM 2169...FM 479 AND FM 385 ARE CLOSED TO WATER OVER THE ROADWAYS. ADDITIONAL ROADS ACROSS KIMBLE COUNTY WILL BE THREATENED WITH WATER OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 14 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 8:49 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 8:49 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CDT SAT JUN 21 1997 KSJT NEXRAD AND GOES-8 INDICATE THE CENTER OF AN UPPER LEVEL LOW IN EASTERN MASON/WESTERN LLANO COUNTIES...WITH HEAVIEST RAIN TO THE SOUTH AND EAST OF THE LOW. MID LEVEL COOLING BEHIND THE LOW HAS RESULTED IN SCATTERED THUNDERSTORMS OVER THE NORTHWEST HILL COUNTRY. 12Z NGM/ETA FORECAST THIS LOW TO REMAIN NEARLY STATIONARY OVERNIGHT...POSSIBLY DRIFTING SLIGHTLY NORTHWEST. 21Z RUC DEVELOPS A 850 MB SOUTHERLY LOW LEVEL JET OVER SOUTH TEXAS BY 06Z...ADVECTING 14C 850 DEWPOINTS INTO WEST CENTRAL TEXAS. GIVEN COLD ADVECTION ALOFT AND STRENGTHENING LOW LEVEL WARM ADVECTION OVERNIGHT...CURRENT POPS/FLASH FLOOD WATCHES FOR PORTIONS OF THE SJT COUNTY WARNING AREA LOOK ON TRACK. CURRENT TEMPERATURE FORECAST IN GOOD SHAPE...GIVEN CURRENT DEWPOINTS AND OVERNIGHT LOW LEVEL WARM ADVECTION. 14
In the hours before
Local storm report, Jun 21, 8:17 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM 12 W COLORADO CITY TX 1.25 INCH HAIL
06/20/97 MITCHELL DAMAGED VEHICLES ON I-20Local storm report, Jun 21, 8:19 PM CDT, 4 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM 12 W COLORADO CITY TX 1.25 INCH HAIL
06/20/97 MITCHELL DAMAGED VEHICLES ON I-20The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:08 PM CDT | Flash Flood Warning | SJT | Kimble | 4 hr |
| Jun 22, 2:27 AM CDT | Flash Flood Warning | SJT | Mason, Menard | 5 hr |
| Jun 22, 2:27 AM CDT | Flash Flood Warning | SJT | Sutton | 5 hr |
| Jun 22, 4:24 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 12 hr |
| Jun 22, 7:44 AM CDT | Flash Flood Warning | SJT | Kimble | 5 hr |
| Jun 22, 12:43 PM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 22, 3:24 PM CDT | Flash Flood Warning | SJT | Mason | 6 hr |
| Jun 22, 5:54 PM CDT | Flash Flood Warning | SJT | Menard | 5 hr |
| Jun 22, 6:29 PM CDT | Flash Flood Warning | SJT | Kimble | 7 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.